Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 470, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 21, 2002, 6:05 PM CDT for Leake County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2002, 6:05 PM CDT (23:05 UTC)
- Expired
- Sep 21, 2002, 6:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Leake County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS54 KJAN 212305 SVRJAN MSC079-212345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 603 PM CDT SAT SEP 21 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEAKE COUNTY IN CENTRAL MISSISSIPPI * UNTIL 645 PM CDT * AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS NEAR CARTHAGE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORMS WILL... AFFECT COMMUNITIES ALONG HIGHWAY 25 FROM NEAR LENA TO CARTHAGE...AND ALONG HIGHWAY 16 EAST OF CARTHAGE. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3261 8973 3267 8933 3292 8932 3293 8967
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:00 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 21, 3:00 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SAT SEP 21 2002 MAIN FORECAST PROBLEM WILL BE PROGRESSION OF FRONTAL BOUNDARY CURRENTLY ACROSS FORECAST AREA AND TROPICAL DEVELOPMENT IN THE GULF. AVN LOOKS CLOSE TO FRONTAL POSITION THIS AFTERNOON. AIR MASS REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES ABOVE 2 INCHES AND SURFACE DEWPOINTS GENERALLY IN THE MID 70S. AFTERNOON RADAR DATA SHOWS WRN EDGE OF SHOWER ACTIVITY ALIGNED CLOSE TO FRONT. WILL MAINTAIN CHANCE POPS ALONG AND E OF FRONT...WHICH IS PROGGED TO FINALLY SHIFT INTO SE MS SUNDAY AND EXIT SE CORNER BY SUNDAY EVENING. WILL GO A LITTLE BELOW MOS WITH DRY CONDITIONS FOR TONIGHT AND SUNDAY...SLIGHT CHANCE CENTRAL AND CHANCE E AND SE AS BOUNDARY LINGERS. WILL KEEP MENTION OF POSSIBLE TSTMS SE BUT 850 MB WIND TO FINALLY SWITCH TO NLY DIRECTION BY SUNDAY AFTERNOON FOR INCREASING LOW LEVEL COLD AIR ADVECTION. SURFACE PRESSURE GRADIENT INCREASING LATE SUNDAY AS HIGH PRESSURE DEVELOPS TO THE NW SO WILL KEEP NELY BREEZES GOING OVERNIGHT. MOISTURE REMAINS DRAPED ACROSS SE ZONES THROUGH TUE. WILL KEEP ISOLATED POPS SE FOR MONDAY PER MOS WITH SLIGHT CHANCE AGAIN TUE AS A WEAK IMPULSE SHIFTS INTO SE MS FROM THE GULF AND SWINGS INTO AL. ISIDORE WILL BE DECIDING FACTOR STARTING WED. NOGAPS IS VERY MUCH FASTER THAN GPS/AVN...WEAKENING UPPER RIDGING MUCH EARLIER AND SHIFTING ISIDORE ONTO THE MS COAST WED NIGHT. ALTHOUGH TOO SOON TO TELL...GPS LOOKS MORE REASONABLE IN MAINTAINING UPPER RIDGING NEAR COAST LINE...SHIFTING ISIDORE WLY AFTER IT CROSSES THE YUCATAN THEN MOVING IT MORE NLY ONTO THE LA COAST. MODELS INCREASE DEEP MOISTURE WED AHEAD OF SYSTEM BUT ISIDORE STILL SPINNING WELL OFFSHORE AND UPPER RIDGING PERSISTS NEAR COAST. WILL LOWER POPS FOR WED TO SLIGHT CHANCE. WILL ADD BREEZY WORDING TO THU AND FRI PER LATEST MODEL TRACK FOR ISIDORE. POSSIBLE HEAVY RAIN EPISODE SETTING UP FOR END OF WEEK DEPENDING ON HURRICANE TRACK. PRELIM NUMBERS... JAN 73/87/63/84 22-1 MEI 74/86/63/83 3311 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Sep 21, 3:22 PM CDT, 2 hours 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 322 PM CDT SAT SEP 21 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF EAST CENTRAL LOUISIANA AND MUCH OF MISSISSIPPI...MAINLY SOUTH AND EAST OF A EUPORA TO YAZOO CITY TO VICKSBURG...MISSISSIPPI TO SICILY ISLAND...LOUISIANA LINE THROUGH AROUND 9 PM TONIGHT. SEVERE STORM ARE NOT EXPECTED. A COLD FRONT HAS STALLED ACROSS MISSISSIPPI TODAY FROM A COLUMBUS TO JACKSON TO NATCHEZ...MISSISSIPPI LINE. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED IN THE WARM AND UNSTABLE AIR AHEAD OF THE FRONT THIS AFTERNOON. THIS THUNDERSTORM ACTIVITY SHOULD CONTINUE TILL AROUND 9 PM THIS EVENING. THESE STORMS WILL PRODUCE OCCASIONAL LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...OR EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.